MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG SCREW RETAINING ROD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. LAG SCREW RETAINING ROD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 71665036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during revision surgery (planned procedure), the lag screw rationing rod sheared while implanting a screw inside the patient, everything was recovered delay under 30 min.S+n back-up device available and used, no injury reported.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual inspection of the returned devices confirmed the stated failure mode.The threaded tip of the retaining rod on the driver fractured off inside the lag screw.All pieces were returned.The driver was manufactured in 2016 and exhibits signs of extensive wear usage.The lag screw was manufactured in 2015 and exhibits signs of attempted use.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LAG SCREW RETAINING ROD
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9227277
Report Number1020279-2019-03719
Device Sequence Number19364450
Product Code LXH
UDI-Device Identifier00885556038079
UDI-Public00885556038079
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71665036
Device Lot Number16JSP0001
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1